MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 3MM X 6CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM MINI 3MM X 6CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR093060
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a stent-assisted endovascular embolization procedure targeting a posterior communicating artery (pcom) aneurysm, the physician was employing the stent/coil technique.A stenting microcatheter (unspecified bran) was placed distal to the aneurysm.A coil microcatheter, excelsior® xt-17¿ microcatheter (stryker) was placed into the aneurysm.The stent was successfully deployed jailing the xt-17 microcatheter.A 4mm x 10cm cerepak freeform xtrasoft coil was placed into the aneurysm and detached successfully via a detachment handle.A 3mm x 6cm cerepak freeform mini (mcr093060 / 31162595) was introduced into the aneurysm and after proper alignment of the detachment markers were noted, a handle detachment was performed.Visualization of the proximal pull wire was noted to have approximately doubled in length after the detachment attempt.It was confirmed via fluoroscopy that the coil was not detached.A second handle (mdh1 / lot# unknown) was performed with similar results.The physician then performed manual break detachment which also did not detach the coil.The coil was effectively removed.There was no report of any negative patient impact.It was reported that the procedure was successfully completed.On 11-mar-2024, additional information was received.Per the information, the stent used was an lvis¿ blue (microvention).The microcatheter used to deploy the stent was a headway® 21 microcatheter (microvention).The 3mm x 6cm cerepak freeform mini (mcr093060) was detached using the same handle that was used on the 4mm x 10 cm cerepak xtrasoft; the information indicated that there was no second detachment handle used.When the 3mm x 6cm cerepak freeform mini was removed, it was still attached to the delivery system.The physician replaced the 3mm x 6cm cerepak freeform mini with competitor coil to complete the case using the same xt-17 microcatheter.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31162595) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00299.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2024.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00298 and 3008114965-2024-00299.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 6cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.The proximal end of the embolic coil was noted to be severely stretched.Several kinked and curved conditions were noted along the length of the delivery system.The manual break was attempted at the proper location.The embolic coil was inspected under the microscope.Under magnification, the blue fiber was observed visible at the stretched portion of the embolic coil.No damages were at the proximal key.No unintentional weld was noted on the loop hole.No contamination was noted at the distal end.A manufacturing record evaluation was performed for the finished device 31162595 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was confirmed based on the manual break attempts and the coil still being attached to the delivery system.With the limited information available and evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issues reported in the complaint are a result of a defect inherently related to the device.The stretched condition of the embolic coil, and the curved and kinked condition of the delivery system were not originally reported; and it is suggested that they appeared during the withdrawal of the embolic coil; however, the exact time of the occurrence cannot be determined, and they are not considered contributing factors to the issue reported.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00298 and 3008114965-2024-00299.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM MINI 3MM X 6CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18976016
Report Number3008114965-2024-00298
Device Sequence Number6629658
Product Code KRD
UDI-Device Identifier10886704083061
UDI-Public10886704083061
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberMCR093060
Device Lot Number31162595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/22/2024
04/25/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/22/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® XT-17¿ MICROCATHETER (STRYKER).; FREEFORM MINI 3MM X 6CM.; FREEFORM XSFT 4MM X 10 CM.; HEADWAY® 21 MICROCATHETER (MICROVENTION).; LVIS¿ BLUE (MICROVENTION).; MECHANICAL DETACHMENT HANDLE.
Patient Age56 YR
Patient SexFemale